A 22-year-old female asked:
in the case where a person has been diagnosed with tb and has been on treatment for 1 week, is it normal for them to cough up blood?
2 doctor answers • 2 doctors weighed in
Pediatric Pulmonology 36 years experience
Lengthy treatment: The treatment will take months, and it is important to not miss doses of the medication. There may be bleeding associated with pulmonary TB. A follow up appointment will be scheduled by his physician.
81 viewsAnswered Apr 25, 2020
A Verified Doctoranswered
Haemoptosis: Coughing up blood is called haemoptosis and is a serious symptom, especially for TB as it may indicate breakdown into the vasculature of the lung. This can cause severe blood loss if uncontrolled. Suggest that you urgently follow up with the managing doctor for reevaluation and treatment if necessary. May need treatment for secondary infection.
80 viewsAnswered Apr 28, 2020
Last updated Apr 28, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.